Poppers Maculopathy: Complete Restitution of Macular Changes in OCT after Drug Abstinence

@article{Pahlitzsch2016PoppersMC,
  title={Poppers Maculopathy: Complete Restitution of Macular Changes in OCT after Drug Abstinence},
  author={M. Pahlitzsch and C. Mai and A. Joussen and R. Bergholz},
  journal={Seminars in Ophthalmology},
  year={2016},
  volume={31},
  pages={479 - 484}
}
Abstract Background: “Poppers” is a slang term for a group of alkyl nitrites that are used as recreational drugs. Their inhalative intoxication leads to muscle relaxation, analgesia, and euphoria. Maculopathy is a rare but serious side-effect. Patients/Methods: Clinical, imaging, and electrophysiological findings of seven patients with maculopathy after consumption of poppers were presented. Results: All seven patients were male with a median age of 35 years (range 28–45 years), the median… Expand
Clinical Phenotypes of Poppers Maculopathy and Their Links to Visual and Anatomic Recovery.
TLDR
A retrospective study on a series of patients diagnosed with Poppers maculopathy at Moorfields Eye Hospital, London, United Kingdom, between August 2011 and August 2016, which observed 3 distinct phenotypes of Maculopathy:Subfoveal Disturbance of the Ellipsoid Layer. Expand
maculopathy contents ? A case series of poppers Poppers : legal highs with questionable
Background Poppers are volatile alkyl nitrite compounds that are inhaled to enhance sexual experience and for their psychoactive effects. A less wellknown side effect is foveal maculopathy, which hasExpand
[Multifocal Electroretinography in Patients with Poppers Maculopathy].
TLDR
Compared to a healthy control group, the multifocal electroretinogram of patients with poppers maculopathy shows no relevant impairment, which contrasts the marked effect of the disease on visual acuity. Expand
Acquired Bilateral Central Vision Loss in a Young Adult Due to “Poppers Maculopathy”
TLDR
A case of popper-related maculopathy is described that presented to the emergency ophthalmology clinic at a quaternary hospital center, and it is essential for the ophthalmologist to be familiar with this diagnosis as a potential mechanism of acquired vision loss. Expand
POPPER MACULOPATHY: LONG-TERM FOLLOW-UP AND CASE SERIES.
TLDR
Ppper maculopathy may show complete resolution of signs on long-term follow-up, even after chronic popper ingestion, according to a case series of four male patients with a mean age of 37 years with different duration of popper use. Expand
Poppers: legal highs with questionable contents? A case series of poppers maculopathy
TLDR
It seems that isopropyl nitrite is toxic to the fovea and can cause significant visual disturbance, particularly given their exemption from the Psychoactive Substances Act 2016. Expand
Reversible bilateral subfoveal ellipsoid zone focal thickening associated with overdose of phosphodiesterase type 5 inhibitors intake.
TLDR
A bilateral ellipsoid zone subfoveal focal thickening may be related to a yellowish symmetrical spot on the fovea in patients with a history of phosphodiesterase type 5 inhibitors overdose intake. Expand
Poppers' maculopathy
Poppers are a group of psychoactive drugs called alkyl nitrites, and the term is especially used to describe the inhalant drug amyl nitrite. At the beginning, this group of drugs were used around theExpand
Illicit drugs: Effects on eye
TLDR
Some of the ocular effects of commonly abused drugs are described, including pupillary size, pupillary reaction to light, ocular convergence and nystagmus can be useful indicators of the type of drug the patient is exposed to. Expand
AOSLO imaging in poppers maculopathy shows high resolution loss of central macular cones
TLDR
The striking loss of cones revealed by AOSlo imaging shows how AOSLO imaging can elucidate macular pathology. Expand
...
1
2
...

References

SHOWING 1-10 OF 22 REFERENCES
Adverse ophthalmic reaction in poppers users: case series of ‘poppers maculopathy’
TLDR
Spectral domain optical coherence tomography (SD-OCT) showed varying degrees of disruption of the presumed inner segment/outer segment (IS/OS) junction in poppers users, a characteristic feature of the substance of abuse. Expand
Foveal damage in habitual poppers users.
TLDR
Repeated inhalation of poppers may be associated with prolonged bilateral vision loss due to the disruption of foveal cone outer segments, and retinal damage may progressively improve following drug discontinuation. Expand
Transient visual loss after amyl Isobutyl nitrite abuse
TLDR
The inhalation of drugs as "popper" may cause a visual loss by unclear mechanisms following the use of Isobutyl nitrite (popper) inhalation. Expand
[Unusual symptoms for tamoxifen-associated maculopathy].
TLDR
Although tamoxifen-associated retinopathy is a rare complication of breast cancer therapy it is one of the primary differential diagnoses in a patient presenting with loss of visual acuity and a history of a long standing tamoxIFen therapy. Expand
The eyes have it! Tamoxifen maculopathy revisited: a case report.
TLDR
Ocular complications are rare with tamoxifen therapy and include cataract, vortex keratopathy, optic neuritis, and retinopathy, which can be detected by noninvasive diagnostic tools such as OCT. Expand
[Atrophic tamoxifen maculopathy].
TLDR
This case highlights the usefulness of optical coherence tomography and multifocal electroretinogram in the early diagnosis of atrophic form of tamoxifen maculopathy and shows an interruption of the photoreceptor layer in both eyes with a foveolar cystoid space. Expand
Maculopathie atrophique au tamoxifène
TLDR
This case highlights the usefulness of optical coherence tomography and multifocal electroretinogram in the early diagnosis of atrophic form of tamoxifen maculopathy and shows an interruption of the photoreceptor layer in both eyes with a foveolar cystoid space. Expand
Viagra-associated serous macular detachment
TLDR
OCT findings demonstrated large serous macular detachments that corresponded to the use or discontinuation of Viagra in two patients, and extensive medical evaluation failed to reveal a systemic etiology. Expand
Bilateral Simultaneous Anterior Ischemic Optic Neuropathy Associated with Sildenafil
TLDR
A 55-year-old man with an unremarkable medical history presented simultaneous bilateral NAION 8 months after continuous use of sildenafil 4–5 times a month, the first reported case of simultaneous bilateral nonarteritic anterior ischemic optic neuropathy (NAION) due to sildinafil use. Expand
A case of nonarteritic anterior ischemic optic neuropathy of a male with family history of the disease after receiving sildenafil
TLDR
Physicians might need to investigate the presence of family history of NAION among systemic or vascular predisposing risk factors before prescribing erectile dysfunction drugs. Expand
...
1
2
3
...